SYNTHES GMBH THREADED LCP(TM) DRILL GUIDE F/LCP(TM) DISTAL RADIUS PLATES; GUIDE, SURGICAL, INSTRUMENT
Back to Search Results |
| Catalog Number |
323.029 |
| Medical Device Problem Code |
Device-Device Incompatibility (2919)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
08/02/2023
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.H10 additional narrative: d9: complainant part is not expected to be returned for manufacturer review/investigation.D10 therapy date: (b)(6)2023.E3: reporter is a j&j employee.H3, h6: the investigation could not be completed; no conclusion could be drawn, as no product was received.Based on the information available, it has been determined that no corrective and/or preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
Event or Problem Description
Device report from synthes reports an event in japan as follows: it was reported that on (b)(6)2023, the patient underwent an orif surgery (osteosynthesis) for fracture of distal end of right radius.The surgeon attached the drill sleeve to a locking screw hole of a plate and drilled with the drill bit.A burr hole was successfully made, but the drill bit was caught in the gap in the drill sleeve and could not be removed.Since there was another drill bit, the surgery was completed successfully within 30 minutes delay.The patient was reported as stable.This report involves one (1)threaded lcp(tm) drill guide f/lcp(tm) distal radius plates.This is report 2 of 2 for (b)(4).
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.A manufacturing record evaluation was performed for the finished article lot and no non-conformances were identified.Part# 323.029 lot # 8517302 manufacturing site: werk hägendorf release to warehouse date: 07 aug 2013.The product was returned to depuy synthes for evaluation.The depuy synthes team conducted a visual inspection of the returned device.Visual analysis of the returned sample revealed that the tip of the drill bit ø1.8 w/marking l110/85 2flute has several deformation, this deformation causing that the blade cannot be assembled into lcp drill sleeve 2.4 w/scal-30 f/drill b mating hole correctly.A functional test was performed, the damage observed on the drill tip conduct a incorrect assemble into devices.Therefore, the complaint condition was able to be replicated.A dimensional inspection was not performed due to post manufacturing damage.The observed condition of the device was consistent with a random component failure that may have been caused by exposure to excessive/unintended forces.The overall complaint was confirmed as the observed condition of the lcp drill sleeve 2.4 w/scal-30 f/drill b would contribute to the complained device issue.There is no indication that a design or manufacturing issue has caused the complaint condition.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.¿ as part of depuy synthes quality process, all devices are manufactured, inspected, and released to approved specifications.If information is obtained that was not available for this medwatch, a follow-up medwatch will be filed as appropriate.